MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH EXTRACTION BOLT FOR 6.5MM & 7.0MM SCREWS; EXTRACTOR

OBERDORF SYNTHES PRODUKTIONS GMBH EXTRACTION BOLT FOR 6.5MM & 7.0MM SCREWS; EXTRACTOR
Catalog Number 309.069
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthese is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthese has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthese or its employees that the report constitutes an admission that the device, depuy synthese, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Reporter is a synthese employee.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from (b)(6) reports an event as follows: it was reported that during loan kit inspection on an unknown date, part of the extracting thread had broken off from the main body of the extract-bolt f/scr dia6.5+7.There was no patient involvement.This report is for an extraction bolt for 6.5mm & 7.0mm screws.This is report 1 of 1 for(b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Part: 309.069, lot: 8890727, manufacturing site: bettlach, release to warehouse date: may 06, 2014.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Visual inspection: as received condition, extract-bolt f/scr ø6 6.5+7 has been returned unpacked and outside the original depuy synthes packaging.The side with the conical inner thread was found broken on the received part.Slight traces of use have been detected on the coupling side.No further damages were visible.The laser marking is readable and in good condition.Drawing/specification review: a manufacturing record evaluation was performed, where no nonconformances, abnormalities, nor deviations were identified which could lead to the complaint failure.The ctq conical inner thread m7.5x0.75 lh was produced on the process step ¿turning¿ and were checked by sampling inspection.No deviations were detected.The ctq inner-ø 4.6 +0.1/0 produced and inspected by 100% inspection in the process step ¿shape form¿.After the process step ¿shape form,¿ the parts were hardened and inspected.In addition, a final inspection of the parts was placed in the process step before packaging to detect cosmetic deviations.Based on the inspection of the device history record (dhr), no deviations were detected in this process step.In addition, the revision of the drawings valid at the time of manufacturing, were reviewed and no relevant design changes were identified.Dimensional inspection: all features identified as relevant for the complaint condition were inspected as part of the complaint investigation.The relevant dimensions could not have been measured due to the received condition (conical inner thread side of the received extract-bolt f/scr ø6 6.5+7 was fully broken off) of the complaint part.The hardness was checked and fulfilled the specifications.Summary: the received condition of the complaint does agree with the complaint description since the returned device was broken off in a way which could lead to the complaint condition.Therefore, this complaint is rated as confirmed.In addition, the complaint is not valid, since no deviations were found in the manufacturing documentation nor the material specification reviewed.Hence, no manufacturing deficiency was detected and consequently, no further actions have been taken.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed as no product related issue could be detected.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
EXTRACTION BOLT FOR 6.5MM & 7.0MM SCREWS
Common Device Name
EXTRACTOR
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key8859497
Report Number8030965-2019-66848
Device Sequence Number1938503
Product Code HWB
UDI-Device Identifier07611819056527
UDI-Public(01)07611819056527
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number309.069
Device Lot Number8890727
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/01/2019
Initial Date Received by Manufacturer 07/08/2019
Supplement Date Received by Manufacturer08/30/2019
Initial Report FDA Received Date08/05/2019
Supplement Report FDA Received Date09/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1